On monotonicity and superadditivity properties of the entropy function

Publisher: Cambridge University Press

E-ISSN: 1446-8735|42|4|515-531

ISSN: 1446-1811

Source: ANZIAM Journal, Vol.42, Iss.4, 2001-04, pp. : 515-531

Disclaimer: Any content in publications that violate the sovereignty, the constitution or regulations of the PRC is not accepted or approved by CNPIEC.

Previous Menu Next

Abstract

We apply superadditivity and monotonicity properties associated with the Jensen discrete inequality to derive relationships between the entropy function of a probability vector and a renormalized arbitrary sub-vector. The results are extended to cover other entropy measures such as joint entropy, conditional entropy and mutual information.